How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocPhilMD Your Own Question
DocPhilMD
DocPhilMD, Medical Doctor
Category: Endocrinology
Satisfied Customers: 55788
Experience:  Endocrinology Expert
55099014
Type Your Endocrinology Question Here...
DocPhilMD is online now

How do cortisone injections cause the parathyroid gland to

Customer Question

How do cortisone injections cause the parathyroid gland to overwork?

I had several cortisone injections for backache in 2008 and have been suffering from fatigue; digestive problems; frequent urination; heart palpitations; aches and tinglings on feet, hands, elbows, and knees, hair loss; optic disk drusen and posterior cataracts since. I had very low vitamin D 5nmol/L when checked in 2010 and was given an injection. I have been on vitamin D supplements since 2012. My serum parathyroid was checked recently and it is high 10.4 pmol/L. Everything else including serum calcium seems to be normal.
Submitted: 4 years ago.
Category: Endocrinology
Expert:  Shantal-Mod replied 4 years ago.

Hello,

I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.

I wonder whether you're ok with continuing to wait for an answer. If you are, please let me know and I will continue my search. If not, feel free to let me know and I will cancel this question for you.

Thank you,

Shantal

Expert:  DocPhilMD replied 4 years ago.
thanks for this excellent question

It is not the cortisone shots that are causing your parathyroid to overwork.

Basically this is primary hyperparathyroidism. This is its own separate issue

Your parathyroid glands are produces too much hormone

This is very common in regular people

you will likely need a scan to determine which one or ones are overacting. You may need surgery to remove them

I hope this helps.

If you have more questions, just reply. :)

Related Endocrinology Questions